Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 25, NWS Midland/Odessa, TX

April 21, 202218 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 21, 2022, 1:50 PM CDT for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 22, 2022, 1:00 PM CDT. It was in force for 15 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2022, 1:50 PM CDT (18:50 UTC)
In effect from
Apr 22, 2022, 1:00 PM CDT
Expired
Apr 23, 2022, 4:00 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 6:55 PM CDTHIGH SUST WINDS 402 Ne Lamesa, TX
Apr 22, 7:55 PM CDTHIGH SUST WINDS 412 Sw Big Spring, TX
Apr 22, 9:33 PM CDTHIGH SUST WINDS 435 Sw Saint Lawrence, TX
Apr 22, 9:37 PM CDTNON-TSTM WND GST 58Pine Springs, TX
Apr 22, 10:18 PM CDTHIGH SUST WINDS 413 E Snyder, TX
Apr 22, 11:50 PM CDTHIGH SUST WINDS 451 Sse Lomax, TX
Apr 22, 11:52 PM CDTHIGH SUST WINDS 451 Nnw Crane, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS74 KMAF 211850
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
150 PM CDT Thu Apr 21 2022

NMZ027-TXZ270-271-221830-
/O.UPG.KMAF.HW.A.0021.220422T1800Z-220423T1100Z/
/O.NEW.KMAF.HW.W.0025.220422T1800Z-220423T0900Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
150 PM CDT Thu Apr 21 2022 /1250 PM MDT Thu Apr 21 2022/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ FRIDAY TO
4 AM CDT /3 AM MDT/ SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 1 PM CDT /noon MDT/ Friday to 4 AM CDT /3 AM MDT/ 
  Saturday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ033-034-TXZ045>048-050>053-060>063-067>070-075-221830-
/O.NEW.KMAF.WI.Y.0016.220422T1800Z-220423T0900Z/
Central Lea County-Southern Lea County-Gaines-Dawson-Borden-
Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, Garden City, Monahans, 
Crane, McCamey, Rankin, Big Lake, and Fort Stockton
150 PM CDT Thu Apr 21 2022 /1250 PM MDT Thu Apr 21 2022/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ FRIDAY TO
4 AM CDT /3 AM MDT/ SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ Friday to 4 AM CDT /3 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-TXZ059-272>274-221830-
/O.NEW.KMAF.WI.Y.0016.220422T1800Z-220423T0300Z/
Eddy County Plains-Northern Lea County-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Mentone, Van Horn, and Pecos
150 PM CDT Thu Apr 21 2022 /1250 PM MDT Thu Apr 21 2022/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT
/9 PM MDT/ FRIDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...In New Mexico, Eddy County Plains, and Northern Lea 
  County. In Texas, Loving and Eastern Culberson Counties, and 
  Van Horn and Highway 54 Corridor and Reeves County Plains.

* WHEN...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
038 
WWUS74 KMAF 220743
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
243 AM CDT Fri Apr 22 2022

NMZ027-TXZ270-271-221945-
/O.NEW.KMAF.HW.A.0022.220423T1500Z-220424T0000Z/
/O.CON.KMAF.HW.W.0025.220422T1800Z-220423T0900Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
243 AM CDT Fri Apr 22 2022 /143 AM MDT Fri Apr 22 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 4 AM CDT /3 AM MDT/ SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph
  with gusts up to 70 mph expected. For the High Wind Watch, west
  winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...For the High Wind Warning, from 1 PM CDT /noon MDT/ 
  this afternoon to 4 AM CDT /3 AM MDT/ Saturday. For the High 
  Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ033-034-TXZ045>048-050>053-060>063-067>070-075-221945-
/O.CON.KMAF.WI.Y.0016.220422T1800Z-220423T0900Z/
Central Lea County-Southern Lea County-Gaines-Dawson-Borden-
Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, Garden City, Monahans, 
Crane, McCamey, Rankin, Big Lake, and Fort Stockton
243 AM CDT Fri Apr 22 2022 /143 AM MDT Fri Apr 22 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 4 AM CDT /3 AM MDT/ SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 1 PM CDT /noon MDT/ Friday to 4 AM CDT /3 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-TXZ059-272>274-221945-
/O.CON.KMAF.WI.Y.0016.220422T1800Z-220423T0300Z/
Eddy County Plains-Northern Lea County-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Mentone, Van Horn, and Pecos
243 AM CDT Fri Apr 22 2022 /143 AM MDT Fri Apr 22 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...In New Mexico, Eddy County Plains, and Northern Lea 
  County. In Texas, Loving and Eastern Culberson Counties, and 
  Van Horn and Highway 54 Corridor and Reeves County Plains.

* WHEN...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
905 
WWUS74 KMAF 221816
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
116 PM CDT Fri Apr 22 2022

NMZ027-TXZ270-271-231030-
/O.CON.KMAF.HW.W.0025.000000T0000Z-220423T0900Z/
/O.CON.KMAF.HW.A.0022.220423T1500Z-220424T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
116 PM CDT Fri Apr 22 2022 /1216 PM MDT Fri Apr 22 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
SATURDAY...

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the High Wind Watch, west winds 35 
  to 45 mph with gusts up to 60 mph possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...For the High Wind Warning, until 4 AM CDT /3 AM MDT/ 
  Saturday. For the High Wind Watch, from Saturday morning 
  through Saturday evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ033-034-TXZ045>048-050>053-060>063-067>070-075-230900-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-220423T0900Z/
Central Lea County-Southern Lea County-Gaines-Dawson-Borden-
Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, Garden City, Monahans, 
Crane, McCamey, Rankin, Big Lake, and Fort Stockton
116 PM CDT Fri Apr 22 2022 /1216 PM MDT Fri Apr 22 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
SATURDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 4 AM CDT /3 AM MDT/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-TXZ059-272>274-230300-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-220423T0300Z/
Eddy County Plains-Northern Lea County-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Mentone, Van Horn, and Pecos
116 PM CDT Fri Apr 22 2022 /1216 PM MDT Fri Apr 22 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* WHAT...South to southwest winds 25 to 40 mph with gusts up to 
  55 mph.

* WHERE...In New Mexico, Eddy County Plains, and Northern Lea 
  County. In Texas, Eastern Culberson and Loving Counties, and 
  Van Horn and Highway 54 Corridor and Reeves County Plains.

* WHEN...Until 10 PM CDT /9 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
613 
WWUS74 KMAF 222103
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
403 PM CDT Fri Apr 22 2022

NMZ033-034-TXZ045>048-050>053-060>063-067>070-075-230900-
/O.UPG.KMAF.WI.Y.0016.000000T0000Z-220423T0900Z/
/O.EXB.KMAF.HW.W.0025.000000T0000Z-220423T0700Z/
Central Lea County-Southern Lea County-Gaines-Dawson-Borden-
Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Kermit, Odessa, Midland, Garden City, Monahans, 
Crane, McCamey, Rankin, Big Lake, and Fort Stockton
403 PM CDT Fri Apr 22 2022 /303 PM MDT Fri Apr 22 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT /1 AM MDT/
SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Central and Southern Lea county, the Permian Basin, and
  Pecos county.

* WHEN...Until 2 AM CDT /1 AM MDT/ Saturday.

* IMPACTS...Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. The high winds can
  topple trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means a hazardous high wind is
imminent or occurring.High winds could make driving difficult for
motorists driving high profile vehicles such as campers, vans, 
and tractor trailers.

&&

$$

NMZ027-TXZ270-271-230900-
/O.CON.KMAF.HW.W.0025.000000T0000Z-220423T0900Z/
/O.CON.KMAF.HW.A.0022.220423T1500Z-220424T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
403 PM CDT Fri Apr 22 2022 /303 PM MDT Fri Apr 22 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
SATURDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the High Wind Watch, west winds 
  35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...For the High Wind Warning, until 4 AM CDT /3 AM MDT/ 
  Saturday. For the High Wind Watch, from Saturday morning 
  through Saturday evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where
the strongest winds are likely to occur. Be especially careful
driving in these mountainous areas. People driving high-profile
vehicles should strongly consider postponing travel until the 
winds subside.

&&

$$

NMZ028-029-TXZ059-272>274-230300-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-220423T0300Z/
Eddy County Plains-Northern Lea County-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Mentone, Van Horn, and Pecos
403 PM CDT Fri Apr 22 2022 /303 PM MDT Fri Apr 22 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* WHAT...South to southwest winds 25 to 40 mph with gusts up to 
  55 mph.

* WHERE...In New Mexico, Eddy County Plains, and Northern Lea 
  County. In Texas, Eastern Culberson and Loving Counties, and 
  Van Horn and Highway 54 Corridor and Reeves County Plains.

* WHEN...Until 10 PM CDT /9 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 21, 12:49 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 21, 12:49 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1249 PM CDT Thu Apr 21 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Apr 21 2022

VFR prevailing will continue through the rest of today into the
first half of the overnight for most terminals. Winds out of the
S/SW today will shift more S/SE overnight with the development of
a strong nocturnal LLJ. KFST/KMAF will see the highest impact as
winds will increase in intensity overnight and continue through
the remainder of the TAF cycle. MVFR cigs likely at KMAF prior to
12z with KHOB on the border of impact. Have left out a prevailing
line due to the uncertainty for KHOB, but have enough confidence
for inclusion at KMAF. Gusts overnight between 20-30kts likely at
terminals impacted by LLJ.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 238 AM CDT Thu Apr 21 2022

A dryline is moving back northwest tonight bringing dewpoints back
up into the 60s. Unlike yesterday, low clouds and fog is not
expected with the moisture so there will be no travel problems this
morning. The moisture may allow for isolated showers and
thunderstorms to form this afternoon in the higher elevations of the
Big Bend, possibly drifting into the lower elevations of the lower
Trans Pecos before dissipating. Temperatures today will be much like
yesterday with highs in most locations easily reaching the 90s.

The dryline will mix east into the Permian Basin today, then retreat
once again tonight. This time a deeper fetch of moisture reaching to
the Gulf of Mexico will be able to advect low clouds into West
Texas. An upper trough will deepen into the Four Corners region
Friday holding the dryline farther west and instability created by
the trough may be enough to initiate convection from southeastern
New Mexico to the Big Bend. Instability and shear will be enough so
storms could become severe, but this is contingent on storms forming
which will be the limiting factor as a weak cap and cooler highs
will inhibit storm formation. The most likely location for storms
will be in the northwestern Permian Basin and southeastern New
Mexico and northward where instability from the trough out west will
be greatest. The westward location of the dryline Friday will temper
highs over the eastern Permian Basin that will retain good low level
moisture and hotter temps will continue out west in the drier air.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 238 AM CDT Thu Apr 21 2022

Very windy conditions will be present across West Texas and
Southeast New Mexico Friday night with possible high winds in the
Guadalupe Mountains and possible wind advisory conditions across the
Permian Basin and Lower Trans Pecos. An upper trough will be over
the Rocky Mountains and Plains states on Saturday with the base of
the upper trough moving over West Texas and Southeast New Mexico. A
dryline will get pushed to the far eastern Permian Basin and Lower
Trans Pecos Saturday afternoon with thunderstorms possible across
this area Saturday evening. High temperatures on Saturday will
mostly be in the 80s and 90s.

A cold front is expected to move into the area on Sunday with high
temperatures mostly in the 70s and 80s. Showers and thunderstorms
will be possible mainly across the eastern Permian Basin and Lower
Trans Pecos. The upper trough will be over the central part of the
country on Monday with the surface high over West Texas. High
temperatures on Monday will mostly be in the 70s. Rain and storm
chances will linger on Monday with the lift from the front combining
with the low-level moisture. An upper ridge will begin to build over
West Texas and Southeast New Mexico on Tuesday and rain chances will
start to decrease. Temperatures on Tuesday are expected to be
similar to Monday. A warming trend is expected on Wednesday as
southerly surface winds return with temperatures mostly in the 80s.
This warming trend will continue into next Thursday.

&&

.FIRE WEATHER...
Issued at 238 AM CDT Thu Apr 21 2022

Critical fire weather conditions are expected today. Winds will
increase out of the southwest today across much of the area. Very
low relative humidity will be across Southeast New Mexico and most
of West Texas today. Single digit humidity will be widespread with
some places getting down to 5 percent. Temperatures today will be
around 15 degrees above normal. RFTI values will generally range
from 4 to 7 across most of the area and ERC values are all above the
90th percentile across the whole area. A Red Flag Warning is in
effect today for Southeast New Mexico and adjacent areas of West
Texas.

Cooler conditions are expected on Friday for much of the Permian
Basin and Lower Trans Pecos but winds will increase areawide. Winds
may reach high wind criteria in the Guadalupe and Delaware Mountains
and may reach wind advisory criteria in many locations across the
plains. Relative humidity values of 15 percent or less will mostly
be along and west of a Hobbs, Wink, Fort Stockton, Marfa, to
Castolon line. Humidity values as low as 7 percent are expected.
Critical fire weather will be likely on Friday across Southeast New
Mexico southward towards the Rio Grande with RFTI values ranging
from 4 to 8 across this area. A Fire Weather Watch has been issued
for this area. Thunderstorms will be possible across portions of
West Texas and Southeast New Mexico Friday afternoon and evening.
Lightning and gusty, erratic winds will be a threat with any storm
that develops.

Fire weather concerns continue into Saturday and Sunday as well with
low humidity values; however, winds will not be as strong as on
Friday. Temperatures will cool on Sunday with a cold front moving
into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               66  88  64  90 /  10  10  10  10
Carlsbad                 58  95  56  82 /   0  10   0   0
Dryden                   67  90  65  93 /  10  20  10  10
Fort Stockton            65  94  62  91 /  10  20  10  10
Guadalupe Pass           60  87  54  74 /   0   0   0   0
Hobbs                    60  91  54  81 /   0  20  10   0
Marfa                    52  91  47  84 /   0  10  10   0
Midland Intl Airport     65  88  63  88 /   0  20  10   0
Odessa                   66  88  63  87 /   0  20  10   0
Wink                     63  96  58  87 /   0  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Eastern Culberson County-Gaines-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains-Van Horn and
     Highway 54 Corridor.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Chinati Mountains-Davis Mountains-Davis Mountains
     Foothills-Eastern Culberson County-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Loving-
     Marfa Plateau-Presidio Valley-Reeves County Plains-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Friday afternoon through late Friday night
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Watch from Friday afternoon through late Friday night
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...10
LONG TERM....80
AVIATION...87
Hazardous weather outlook, Apr 21, 1:49 PM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
149 PM CDT Thu Apr 21 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-221900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
149 PM CDT Thu Apr 21 2022 /1249 PM MDT Thu Apr 21 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning is in effect now until this evening across
Southeast New Mexico and adjacent areas in West Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A High Wind Warning is in effect from Friday afternoon through late
Friday night for the Guadalupe and Delaware Mountains. A Wind
Advisory is also in effect for the Southeast New Mexico plains, the
Trans Pecos, and Permian Basin from Friday afternoon through late
Friday night.

There is a slight risk of severe thunderstorms Friday afternoon and
evening for the northwestern Permian Basin. Any severe storms that
do develop will be accompanied by large hail and damaging winds. An
isolated tornado may be possible.

A Red Flag Warning is in effect Friday afternoon into Friday evening
from Southeast New Mexico south to the Rio Grande.

Intermittent elevated and critical fire weather conditions are
possible Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:19 PM CDTRed Flag WarningMAFCulberson, Gaines24 hr
Apr 20, 10:11 PM CDTHigh Wind WatchMAFCulberson16 hr
Apr 21, 3:27 AM CDTFire Weather WatchMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more11 hr
Apr 21, 1:50 PM CDTWind AdvisoryMAFAndrews, Borden, Crane, Culberson, Dawson, Ector and 14 more32 hr
Apr 21, 2:21 PM CDTRed Flag WarningMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more32 hr

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.